Statins!!: A year and a half after my... - Sudden Cardiac Ar...

Sudden Cardiac Arrest & Heart Attack

1,836 members408 posts

Statins!!

cl22 profile image
cl22

A year and a half after my MI I was in a lot of pain from my statin...and so lethargic..

Doc halved my dosage 40mg

Two weeks later.. a months trial without a stain.. my cholesterol went up to 6!!

My HDL is higher than my LDL thank goodness

Do tried me on a weaker statin

Had coughing fits dry through chest pain.. blurred vision... not having much luck at all... where do I go from here?...

All statins seem to be the same 😳😟... any suggestions please...

12 Replies

Repatha... I couldn’t take any statins... It’s an injection every two weeks... No muscle pain... a little nasal congestion and coughing but manageable.... ask your Cardiologist... one downside it is expensive...

i just went off repatha cholestrol went down 21 which is to low i felt aweful had no energy brain fuzzy running nose and dry cough. I fell so much better now still have a dry cough though! It was approved by my insurance with my cardio doc recommendation so it only gost me 5.00 dollars a month i was lucky but it just didnt go well me, side affects i could not live with

cl22 profile image
cl22 in reply to mudnight

They don’t offer Repatha so easily here... tried two statins up till now.. same things..aching like I hv flu..aching throat.. and my eyes get blurred... and so very tired..

Considering they are supposed to be some kind of wonder drug.. and they hand them out like candy to kids...

Not impressed at all 😏

Have they checked you C reactive protein level. This is a blood test to measure the level of inflammation in you cardiovascular system. Why that is important is if your C reactive protein level is normal or lower it means the stickiness factor of cholesterol is less of a problem. Here are links to a couple articles regarding cholesterol and statins: heartattackandthenhs.wordpr... cholesterolcode.com/about/

i started with cholestrol medicine rapatha after having 2 heart attacks in less than two years my cholestrol went down to 21! which was great except i felt like death, running nose dry cough no energy, I told my cardio doctor i was not going to take this medicine anymore, still have a dry cough but feeling better

cl22 profile image
cl22 in reply to mudnight

What did your doctor say...

Mine is try this one... that one...

They’re all the same as far as I am concerned..... terrible...😟

mudnight profile image
mudnight in reply to cl22

at that time he put me on something else probably should of stayed with the repatha just had my 3rd heart attack ugh its either feel sick all day long or die dont know which one is worse at this point

cl22 profile image
cl22 in reply to mudnight

Aw bless you... it’s not good..heart probs make you feel nauseous too...you in a bit of a catch 22 position!!...I would give it time see if your body gets used to the medication...

If not get back to the doctor..

Try ezitimide. It's not a statin and reduces cholesterol in a different way

Hicl22

I had to come off statins because of thebad effect on my liver.started on fenofibrate.with statins,cholesterol 3.9, no statins, up to 6.7. Now with the fenofibrates it's down to 5.3. Not ideal after a heart attack but better than nothing.

I've very recently discovered it was beta blockers that were making me feel exhausted, assume you're on them too? I have now switched to taking them at night ( checked with my gp first) and I feel so much better. Has the added bonus of helping me fall asleep at night too. Still not back to pre HA energy, but definite improvement.

Repatha... I couldn’t take any statins... After 7 kinda of statin my Cardiologist put me on the injectable med every two weeks... great alternative.....

I'm just 2 weeks from having my SCAD event. I think that the statins are making me sick but reading your posts I see that this might just be a normal side effect that I will have to live with but that doesn't feel like the right solution. I'm on Atavorstatin 40mg (along with my BP meds and an aspirin) but no beta blocker as yet. I take it around dinner time and once I finish dinner I am feeling nauseous and so, so tired (went to bed at 7pm last night). I wake up in the night feeling nauseous. I'm also burping a lot throughout the day (new thing). I'm going to see whether I can switch to try another statin and see whether it makes any difference. My LDL cholesterol level has dropped to 2.5 with the meds though which is nice as it was up at 4.8. Besides extreme tiredness and nausea I'm doing fine. I had a complete physical the other day and all my numbers were good. My angiogram showed that my heart wasn't damaged too much and that the other arteries are looking good. I feel so very lucky and am making some lifestyle changes (although mostly for stress and sugar reduction as I was leading a pretty healthy lifestyle ... or so I thought) that I hope will stave off another incident.

You may also like...